MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-511
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Injury (2348)
Date of Event 11/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate (b)(4) devices were manufactured and accepted into final stock on 13-jul-2007 with no relevant reported discrepancies.Based on the device identification the complaint databases were reviewed for similar reported events regarding wear.Lot id - there have been no other similar events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A revision knee procedure was required following a triathlon cr primary knee implanted in (b)(6) 2008.When the revision took place the x3 poly insert was seen to have delaminated on the medial side and showed signs of wear on posterior lateral side as well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Reported event: an event regarding revision due to wear involving a triathlon insert was reported.The event was confirmed through visual inspection of the photograph provided.Method & results: device evaluation and results: the reported device was not returned however photographs were provided for review.The photographs show a recently explanted triathlon insert component with gross damage/wear evident on the bearing surface.There appeared to have been delamination evident on the medial side and wear on posterior lateral edge.Medical records received and evaluation: no medical records were provided for review.Device history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: an event regarding revision due to wear involving a triathlon insert was reported.The event was confirmed through visual inspection of the photograph provided.The photographs show a recently explanted triathlon insert component with gross damage/wear evident on the bearing surface.There appeared to have been delamination evident on the medial side and wear on posterior lateral edge.It is noted that the device was in-situ for more than 10 years.The exact cause of the event could not be determined because insufficient information was provided.Additional information including need revision operative report and examination of explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8150865
Report Number0002249697-2018-03973
Device Sequence Number252436
Product Code MBH
UDI-Device Identifier07613327050547
UDI-Public07613327050547
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse Practitioner
Type of Report Initial,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2012
Device Catalogue Number5530-G-511
Device Lot Number1NLMLD
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/02/2019
Initial Report FDA Received Date12/11/2018
Supplement Report FDA Received Date01/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR